Alert archive / Washington / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS Spokane, WA

August 7, 2025Ferry County, Lincoln County, Okanogan County, Washington

NWS Spokane, WA issued this flash flood warning at Aug 7, 2025, 11:54 AM PDT for Ferry County, Lincoln County, Okanogan County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2025, 11:54 AM PDT (18:54 UTC)
Expired
Aug 7, 2025, 2:00 PM PDT
In force
2 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
None

Counties Ferry County, WA, Lincoln County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 96 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 6.9 hours before the alert went out and 424 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2025-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2025-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WGUS56 KOTX 071854
FFWOTX
WAC019-043-047-072100-
/O.NEW.KOTX.FF.W.0003.250807T1854Z-250807T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
1154 AM PDT Thu Aug 7 2025

The National Weather Service in Spokane has issued a

* Flash Flood Warning for...
  The Swawilla Burn Scar in...
  Northern Lincoln County in eastern Washington...
  Southeastern Okanogan County in north central Washington...
  Southwestern Ferry County in northeastern Washington...

* Until 200 PM PDT.

* At 1154 AM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Swawilla Burn Scar. Flash flooding is ongoing 
  or expected to begin shortly.

Excessive rainfall over the warning area will cause mud slides near 
steep terrain. The mud slide can consist of rock, mud, vegetation 
and other loose materials.

  HAZARD...Flash flooding caused by thunderstorms in and around
           the Swawilla Burn Scar.

  SOURCE...Radar.

  IMPACT...Flooding of areas in and around the Swawilla Burn
           Scar.

* Some locations that will experience flash flooding include...
  Keller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The affected areas are in and below the Swawilla burn scar near 
Keller and along Mt. Tolman Road on the Colville Reservation. High 
intensity rainfall on the burned area may cause flash flooding, mud 
slides, and rock slides. Residents and motorists in and below the 
Swawilla burned area should take immediate precautions to protect 
life and property.



&&

LAT...LON 4813 11888 4808 11862 4790 11869 4795 11895

FLASH FLOOD...RADAR INDICATED

$$

OTX
2 follow-up statements
943 
WGUS76 KOTX 072018
FFSOTX

Flash Flood Statement
National Weather Service Spokane WA
118 PM PDT Thu Aug 7 2025

WAC019-043-047-072100-
/O.CON.KOTX.FF.W.0003.000000T0000Z-250807T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ferry WA-Lincoln WA-Okanogan WA-
118 PM PDT Thu Aug 7 2025

...FLASH FLOOD WARNING FOR THE SWAWILLA BURN SCAR REMAINS IN EFFECT 
UNTIL 2 PM PDT THIS AFTERNOON FOR NORTHERN LINCOLN, SOUTHEASTERN 
OKANOGAN AND SOUTHWESTERN FERRY COUNTIES...

At 118 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain over the Swawilla Burn Scar. Between 0.25 and 0.5 inches of 
rain have fallen. Flash flooding is ongoing or expected to begin 
shortly.

Excessive rainfall over the warning area will cause mud slides near 
steep terrain. The mud slide can consist of rock, mud, vegetation 
and other loose materials.

HAZARD...Flash flooding caused by thunderstorms in and around the
         Swawilla Burn Scar.

SOURCE...Radar.

IMPACT...Flooding of areas in and around the Swawilla Burn Scar.

Some locations that will experience flash flooding include...
  Keller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The affected areas are in and below the Swawilla burn scar near 
Keller and along Mt. Tolman Road on the Colville Reservation. High 
intensity rainfall on the burned area may cause flash flooding, mud 
slides, and rock slides. Residents and motorists in and below the 
Swawilla burned area should take immediate precautions to protect 
life and property.



&&

LAT...LON 4813 11888 4808 11862 4790 11869 4795 11895

FLASH FLOOD...RADAR INDICATED

$$

OTX
315 
WGUS76 KOTX 072051
FFSOTX

Flash Flood Statement
National Weather Service Spokane WA
151 PM PDT Thu Aug 7 2025

WAC019-043-047-072101-
/O.EXP.KOTX.FF.W.0003.000000T0000Z-250807T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ferry WA-Lincoln WA-Okanogan WA-
151 PM PDT Thu Aug 7 2025

...FLASH FLOOD WARNING FOR THE SWAWILLA BURN SCAR WILL EXPIRE AT 2 
PM PDT THIS AFTERNOON FOR NORTHERN LINCOLN, SOUTHEASTERN OKANOGAN 
AND SOUTHWESTERN FERRY COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat.

&&

LAT...LON 4813 11888 4808 11862 4790 11869 4795 11895

$$

OTX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 10:46 AM PDT, 1 hour 8 minutes earlier. Its key messages:

  • Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle.
  • Drying and warming trend this weekend into next week.
Area forecast discussion, Aug 7, 10:46 AM PDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1046 AM PDT Thu Aug 7 2025

.KEY MESSAGES...

- Cooler with showers and thunderstorms for Thursday. Stronger
  thunderstorms over southeast WA and central/southern ID
  panhandle.

- Drying and warming trend this weekend into next week.

&&

.SYNOPSIS...
The next system is expected mid morning on Thursday, bringing
showers and thunderstorms and cooler temperatures, with highs
mainly in the 70s. More typical summer weather returns this
weekend into early next week, with temperatures rising back into
the 80s and 90s.

&&

.DISCUSSION...
Today and Tonight: Yesterdays wave is still pushing through the
Idaho Panhandle and bringing showers and isolated
thunderstorms. Another wave is right on its heels. It will be
dropping in from BC. It is expected to bring another round of
showers and thunderstorms to the Cascades, northern mountains,
and Idaho Panhandle. The rain amounts range (25-75 percentiles)
for these areas is 0.25-0.5". Areas of Eastern Washington from
Deer Park and Spokane could see a couple hundredths to a quart
of an inch of rain. Pullman area has trended higher with half
an inch possible. NBM continues to highlight potential thunder
with these showers with around 20-40% chance. Best chances are
Northeast Washington and Idaho Panhandle. Parameters are
pointing to potentially stronger storms than yesterday. Outflow
winds of 40+ mph, half inch hail, and heavy rainfall are
potential impacts. The system exits overnight. Highs will be in
the upper 70s and 80s. Lows will be in the 50s.

Friday through Tuesday: The system is expected to be out of the
area by Friday morning. High pressure off the coast will bring
a broad ridge extending into southern BC. It will bring a
warming, dry trend to the region through the middle of next
week. Highs will climb back into the 80s and low 90s. JDC

&&

.AVIATION...
18Z TAFS: Primarily VFR conditions expected through the period.
A system will move across the region today with scattered
showers and thunderstorms. Chances develop in the next few hours
for KMWH-KGEG-KSFF-KCOE-KPUW-KWLS for some -tsra. Some of the
thunderstorms could be strong, with brief heavy rain, gusty
winds and small hail. Additionally, gusty winds will be found
this afternoon, especially near the Cascades.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
High confidence for VFR conditions. Moderate confidence in
thunderstorms this afternoon.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        74  51  81  56  87  59 /  70  10   0   0   0   0
Coeur d'Alene  73  51  80  56  85  57 /  70  30  10   0   0   0
Pullman        71  46  76  50  82  53 /  50  20   0   0   0   0
Lewiston       80  55  85  60  90  62 /  40  20   0   0   0   0
Colville       72  41  82  47  88  49 /  80  10   0   0   0   0
Sandpoint      70  46  76  51  83  52 /  70  20  10   0   0   0
Kellogg        69  51  74  57  82  59 /  90  30  10   0   0   0
Moses Lake     78  49  85  55  90  59 /  20   0   0   0   0   0
Wenatchee      78  57  87  63  91  67 /  20   0   0   0   0   0
Omak           80  54  88  59  92  62 /  40  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

In the hours before

Special weather statement, Aug 7, 11:16 AM PDT, 38 minutes before
Special Weather Statement
National Weather Service Spokane WA
1116 AM PDT Thu Aug 7 2025

WAZ035-071845-
Upper Columbia Basin WA-
1116 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of east central Grant
County through 1145 AM PDT...

At 1116 AM PDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Banks Lake South, or 24 miles north of Moses Lake,
moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Stratford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4738 11931 4753 11940 4762 11922 4748 11910
TIME...MOT...LOC 1816Z 253DEG 8KT 4747 11927

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Fewkes
Special weather statement, Aug 7, 11:39 AM PDT, 15 minutes before
Special Weather Statement
National Weather Service Spokane WA
1139 AM PDT Thu Aug 7 2025

WAZ038-071915-
Okanogan Highlands WA-
1139 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of southwestern Ferry
County through 1215 PM PDT...

At 1138 AM PDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Nespelem Community, over the Swawilla burn scar,
moving southeast at 5 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Keller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4808 11879 4814 11872 4809 11856 4798 11868
TIME...MOT...LOC 1838Z 314DEG 5KT 4809 11871

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Aug 7, 11:43 AM PDT, 11 minutes before
Special Weather Statement
National Weather Service Spokane WA
1143 AM PDT Thu Aug 7 2025

WAZ035-071915-
Upper Columbia Basin WA-
1143 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of western Lincoln and
east central Grant Counties through 1215 PM PDT...

At 1143 AM PDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Banks Lake South, or 24 miles north of Moses Lake,
moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Wilson Creek and Stratford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4747 11938 4758 11923 4751 11893 4732 11915
TIME...MOT...LOC 1843Z 305DEG 7KT 4747 11917

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Aug 7, 11:44 AM PDT, 10 minutes before
Special Weather Statement
National Weather Service Spokane WA
1144 AM PDT Thu Aug 7 2025

WAZ038-071915-
Okanogan Highlands WA-
1144 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of southeastern Ferry
County through 1215 PM PDT...

At 1144 AM PDT, Doppler radar was tracking a strong thunderstorm 25
miles east of Nespelem Community, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Ferry
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4819 11862 4831 11849 4821 11821 4804 11842
TIME...MOT...LOC 1844Z 308DEG 12KT 4821 11848

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Aug 7, 11:46 AM PDT, 8 minutes before
Special Weather Statement
National Weather Service Spokane WA
1146 AM PDT Thu Aug 7 2025

WAZ034-035-044-071915-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
1146 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of central Grant County
through 1215 PM PDT...

At 1145 AM PDT, Doppler radar was tracking a strong thunderstorm over
Lakeview, or 20 miles northwest of Moses Lake, moving southeast at 15
mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Ephrata, Lakeview, Soap Lake, and Laveview Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Soap Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4736 11958 4750 11949 4744 11936 4731 11944
TIME...MOT...LOC 1845Z 297DEG 11KT 4739 11946

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Fewkes
Special weather statement, Aug 7, 11:46 AM PDT, 8 minutes before
Special Weather Statement
National Weather Service Spokane WA
1146 AM PDT Thu Aug 7 2025

IDZ001-071915-
Northern Panhandle ID-
1146 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of west central
Boundary, northwestern Bonner and northeastern Pend Oreille Counties
through 1215 PM PDT...

At 1146 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nordman, or 29 miles west of Bonners Ferry, moving northeast at 20
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Nordman and Beaver Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Priest Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4887 11695 4869 11662 4859 11694 4864 11704
      4878 11704
TIME...MOT...LOC 1846Z 225DEG 16KT 4868 11696

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Butler

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:06 PM PDTSpecial Weather StatementOTXLincoln24 min
Aug 6, 6:29 PM PDTSpecial Weather StatementOTXLincoln31 min
Aug 6, 6:53 PM PDTSpecial Weather StatementOTXLincoln37 min
Aug 6, 7:01 PM PDTSpecial Weather StatementOTXLincoln29 min
Aug 6, 7:28 PM PDTSpecial Weather StatementOTXLincoln32 min
Aug 7, 9:33 AM PDTSpecial Weather StatementOTXFerry27 min
Aug 7, 11:08 AM PDTSpecial Weather StatementOTXFerry37 min
Aug 7, 11:16 AM PDTSpecial Weather StatementOTXGrant29 min
Aug 7, 11:39 AM PDTSpecial Weather StatementOTXFerry36 min
Aug 7, 11:43 AM PDTSpecial Weather StatementOTXGrant32 min
Aug 7, 11:44 AM PDTSpecial Weather StatementOTXFerry31 min
Aug 7, 11:46 AM PDTSpecial Weather StatementOTXGrant29 min
Aug 7, 11:50 AM PDTAreal Flood AdvisoryOTXFerry, Lincoln, Okanogan4 min
Aug 7, 12:05 PM PDTSpecial Weather StatementOTXAdams25 min
Aug 7, 12:08 PM PDTSpecial Weather StatementOTXGrant37 min
Aug 7, 12:13 PM PDTSpecial Weather StatementOTXFerry32 min
Aug 7, 12:29 PM PDTSpecial Weather StatementOTXAdams31 min
Aug 7, 12:34 PM PDTSpecial Weather StatementOTXLincoln26 min
Aug 7, 12:42 PM PDTSpecial Weather StatementOTXGrant33 min
Aug 7, 12:56 PM PDTSpecial Weather StatementOTXLincoln34 min
Aug 7, 1:02 PM PDTSpecial Weather StatementOTXStevens28 min
Aug 7, 1:13 PM PDTSpecial Weather StatementOTXAdams32 min
Aug 7, 4:24 PM PDTSpecial Weather StatementOTXPend Oreille36 min

Nearby

Flash Flood Warnings in Washington, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.